MAUDE Adverse Event Report: COOK INC LOCK PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION

COOK INC LOCK PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: manager.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the guide wire for a lock pericardiocentesis catheter set became "uncoiled".The guide wire began to uncoil at the end of the procedure while the drain was being placed.The guide wire was not removed through the needle.This event occurred as the guide wire was being removed from the catheter.No portion of the device remained in the patient.Another lock pericardiocentesis catheter set was opened and the procedure was completed successfully.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation : a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection were conducted during the investigation.The visual inspection of the complaint device showed severe elongation started near the proximal end.The mandril and safety wire were protruding and damaged.The elongation ended above the distal tip.No damage was noted on the distal tip, suggesting that the wire was pulled through the needle.Both end welds were smooth and intact.The mandril od could not be measured due to the damage on the mandril and the safety wire.At this time, there is no evidence suggesting that the device was manufactured out of specification.Additionally, a document based investigation evaluation was conducted.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file found that the reported device meets the acceptance criterion relevant to the reported failure mode and adequate risk mitigation activities are in place to capture potential failure modes prior to customer release.A review of the device history record was performed for lot 9274861 and component wire lots (ic9141941 and ic9168989).Records show three non-conformances relevant to the reported failure mode; ¿kinked¿ (qty.1 ¿ scrapped), ¿kinked on curve¿ (qty.1 ¿ scrapped), and ¿offset coil¿ (qty.2 ¿ scrapped).No other final lots consisting of the component wire lots ic9141941 and ic9168989 had reported complaints from the field and no other lots completed by the same operator (ic9148556 and ic9148558) had reported complaints from the field.No devices from any final lots were available in the distribution center to be pulled for further testing, so at this time, there is no evidence of nonconforming product from this lot or operator in house or the field.The instructions for use (ifu) provide the following information to the user related to the reported failure mode: "instructions for use: 5.Slide the safe-t-j wire guide straightener (positioned on the distal end of the wire guide) over the ¿j¿ portion of the wire guide and seat the straightener in the hub of the needle.6.Insert the wire guide through the needle and advance the wire guide into the pericardial sac.Note: the wire guide should advance without resistance.7.Leaving the wire guide in place, remove the needle.8.Create a small skin incision.If a dilator is included in set, the dilator should be advanced over the wire guide and removed prior to insertion of the catheter.12.Remove the wire guide.¿.Based on the information provided, inspection of the returned product and the results of the investigation, cook has concluded that a random component failure contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LOCK PERICARDIOCENTESIS CATHETER SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8449664
Report Number1820334-2019-00755
Device Sequence Number16250646
Product Code GBX
UDI-Device Identifier00827002024335
UDI-Public(01)00827002024335(17)211030(10)9274861
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Model NumberN/A
Device Catalogue NumberC-PCS-830-LOCK
Device Lot Number9274861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1